Thunderstorm Wind, Prowers
- When
- April 30, 4:49 PM MST
- Where
- Prowers County, Lamar Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.070, -102.680
There was a 53 knot gusts measured at the LAA asos.
Thunderstorms produced severe wind gusts across eastern Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorms produced severe wind gusts across eastern Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 30, 4:41 PM MST, 8 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Pueblo CO 541 PM MDT Wed Apr 30 2025 .KEY MESSAGES... - Cold front moves through the plains tonight, with increasing chances for showers north of Highway 50 after midnight. - Much cooler Thursday with showers and isolated thunderstorms, several inches of snow possible near the summit of Pikes Peak. - Active weather continues Friday through Sunday with showers and thunderstorms mainly over the higher terrain; warming across the Plains. - Severe storms possible Monday, a wet period of weather for early to mid next week across the Plains. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 221 PM MDT Wed Apr 30 2025 Scattered but weak convection across the area today, with even a few short-lived storms on the plains east of Pueblo as of 2 pm. Haven't seen much in the way of precip with today's activity, but numerous outflows and gusty winds noted, especially along I-25 and across the plains. For this evening, storm activity will diminish at most locations with loss of heating and rapidly decreasing instability. Exception will be along/near the Palmer Divide and across Teller County, as a cold front will sink south through the area toward sunset, leading to increasing moisture and upward motion through the evening. May get just enough instability (CAPE 300-600 J/KG) for an isolated thunderstorm this evening, then precip trends toward showers/light rain after midnight. Cold front continues south overnight into Thursday morning across the plains, with a period of gusty north winds behind, it, while precip will be slower to spread south, staying north of Highway 50 through sunrise. On Thursday, upper wave swings south through the area, while surface/mid level flow over the ern mountains and plains keeps an ely upslope component. Pattern should lead to widespread showers spreading southward across the region during the day, with isolated thunderstorms in the afternoon, especially if we can get some breaks in the cloud cover over the mountains. Heaviest precip will be over the eastern mountains and across the plains south of Highway 50, mainly in the afternoon as weak convection develops. Snow level stays between 9-10k feet, with several inches of accumulation possible over Pikes Peak and the higher peaks of the Sangres by late afternoon. Max temps cooler most areas, most pronounced cooling on the plains where readings will be around 10-15 degf cooler than Wed numbers. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 221 PM MDT Wed Apr 30 2025 Models continue to be in good agreement through the extended period, with the evolution of the upper pattern. The main differences for next week are storm track of an upper low. Most storm track guidance has a set signal for Colorado, but the main differences are in how much precipitation will fall. Thursday night...an upper trough stretching from the Upper Midwest, back to Colorado will be tracking eastward overnight. Ongoing showers and thunderstorms are expected south of Highway 50, with the heaviest precipitation from thunderstorms expected over the southern Sangre de Cristo Range, east across the Raton Mesa. This activity will continue to track south and east overnight, clearing the area by Friday morning. At this time, limited instability should help keep any thunderstorms sub- severe, with small hail and gusty outflow winds possible. Friday through Sunday...the next upper system, a baggy upper trough over Arizona will slowly eject northeast across Colorado through Sunday. This will lead to daily shower and thunderstorm activity, mainly across the mountain areas, with the main focus on the San Juan Range. Overall, this activity looks diurnally driven, popping up in the afternoon and dissipating after sunset. Limited instability will be present each day, with around 300-500 j/kg of SBCAPE, with small hail and gusty outflow winds possible. Temperatures will warm from the upper 60s on the Plains Friday, into the 70s and 80s for the weekend. At this time, areas on the Plains look dry. There could be isolated thunderstorm activity that pushes off the higher elevations into the I-25 corridor, with the greatest chances on Sunday. Monday through Wednesday...a substantial pattern change is forecast for early to mid next week. A strong, slow moving upper low is forecast to move out of California, and drift across the Desert Southwest through mid week. This upper low will pump moisture northward across Colorado, with severe weather potential on Monday, and possible periods of heavy rainfall Tuesday into Wednesday. On Monday, the upper low will send a wave of energy north across Colorado. At the surface, a dryline is forecast to develop across the Eastern Plains. Current guidance has the dryline slightly further west than the past couple of days, along a Fowler to Trinchera line (as opposed to a Lamar to Springfield line). Still have a feeling the low-res guidance is under doing moisture return, with dewpoints only in the upper 40s, and therefore limiting instability potential. SBCAPE values are currently progged to be in the 1500 j/kg range, but could be much more unstable if moisture return is better. Shear looks to be sufficient enough to help updraft rotation, and severe storms with all hazards look possible Monday afternoon and evening. Stay alert to the forecast for future updates. For Tuesday into Wednesday, the upper low will continue to spin to the south, keeping moisture flowing into Colorado. Deep low level, moist upslope flow will continue, with modest instability across the region. This, combined with embedded energy moving around the main low will lead to periods of potentially heavy rainfall for the Plains. The ECMWF, ECMWF-AI, ICON, GFS and Canadian are all putting down 1-3 inches of QPF, with some solutions with higher amounts. This is highly subject to change as the forecast progresses, but the potential is there for wet conditions across the Plains. Mozley && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 540 PM MDT Wed Apr 30 2025 KALS: Gusty west winds will persist into the overnight hours, gusting to 25 knots before weakening and turning more southerly, then south-southeast in the morning. West winds pick up, gusting around 20 knots after 19Z, with showers and storms beginning to build over the nearby terrain. KCOS: Showers will continue in the vicinity for a few hours, with some very brief rain and gusty winds possible to around 25 knots. Clouds lower into the low MVFR range, possibly towards high-end IFR, overnight as low stratus moves in behind the passing front, which should arrive around 02Z. Gusty north-northwest winds persist overnight, with off and on showers and low clouds, with winds turning more easterly by Thursday afternoon. Chances for showers and storms start to increase towards the end of this forecast period. KPUB: Cold front should arrive around 03Z, turning winds northerly and gusting to 25 knots or so. Clouds will lower towards MVFR cigs by early morning, with low stratus coming in with some weak upslope. Tomorrow afternoon, close to 22Z, showers and thunderstorms are expected in the area, with gusty winds and some more low-level cloud cover. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...GARBEROGLIO
Hazardous Weather Outlook National Weather Service Pueblo CO 1141 AM MDT Wed Apr 30 2025 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1141 AM MDT Wed Apr 30 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and isolated thunderstorms are possible this afternoon and evening, mainly over the mountains, with only very isolated activity expected over the plains. For the mountains, any storms that form could produce lightning, pea size hail, gusty winds to 45 mph, brief moderate rainfall. East of the terrain, if any thunderstorms do manage to form, main impacts would be cloud to ground lightning and gusty outflow winds to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms will be possible for Thursday through Saturday, especially over and near the mountains on Thursday. Strong to severe storms will be possible early next week, generally in the Monday and Tuesday timeframe. Light snow showers will also be possible along the highest peaks of the Continental Divide, mainly on Thursday. New snow amounts are expected to be light, generally under 3 inches, and will remain restricted to elevations above 9,000ft. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/EHR
Special Weather Statement
National Weather Service Pueblo CO
544 PM MDT Wed Apr 30 2025
COZ095-096-010015-
Western Kiowa County CO-Eastern Kiowa County CO-
544 PM MDT Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL KIOWA COUNTY THROUGH 615
PM MDT...
At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near
Eads, or 28 miles north of Lamar, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chivington and Eads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3847 10278 3856 10273 3850 10242 3831 10260
TIME...MOT...LOC 2344Z 297DEG 19KT 3849 10270
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeThe Pueblo radar (KPUX), 138 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
There was a 53 knot gusts measured at the LAA asos.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253129.